Texas, 2006

Hail in Texas, May 14, 2006

May 14, 2006 · NWS SHV · 1 event in 1 county or zone

1 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Shreveport, LA wrote its last area forecast discussion before the first event at May 14, 5:13 AM CST, 27 minutes earlier.

Area forecast discussion, May 14, 5:13 AM CST, 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
613 AM CDT SUN MAY 14 2006

.UPDATE...
SEVERE TSTM WATCH HAS BEEN REPLACED...COVERING ALL BUT EXTREME
NORTH PARTS OF AREA. SEVERE STORMS CONTINUE TO DEVELOP...MAINLY
ACROSS EAST TEXAS.

&&

.SHV WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
LA...NONE.
OK...NONE.
TX...NONE.
&&

VII
Hazardous weather outlook, May 14, 5:00 AM CST, 40 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SHREVEPORT LA
600 AM CDT SUN MAY 14 2006

ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-141700-
ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE-
CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD-
HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION-
MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA-
PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX-
SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR-
WEBSTER-WINN-WOOD-
600 AM CDT SUN MAY 14 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST
TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA.

.DAY ONE...TODAY AND TONIGHT...

SCATTERED STRONG TO SEVERE THUNDERSTORMS WILL BE ONGOING THIS
MORNING...MOSTLY SOUTH OF THE INTERSTATE 30 CORRIDOR IN NORTHEAST
TEXAS...AND SOUTH OF THE ARKANSAS BORDER. SOME OF THESE STORMS MAY
PRODUCE HAIL TO THE SIZE OF GOLF...AND A FEW STORMS COULD
CONTAIN BRIEF BUT DAMAGING WIND GUSTS. ADDITIONAL THUNDERSTORM
REDEVELOPMENT THIS AFTERNOON WILL BE CONFINED TO MAINLY SOUTH OF
THE INTERSTATE 20 CORRIDOR.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
LITTLE IF ANY THUNDERSTORM ACTIVITY IS EXPECTED UNTIL THE APPROACH
OF THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM
SPOTTERS COULD POSSIBLY BE REACTIVATED THIS MORNING ACROSS
NORTHEAST TEXAS AND NORTHERN LOUISIANA.

VII

In the hours before

Local storm report, May 14, 3:08 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     DOWNBURST        3 W TEXARKANA           33.45N 94.07W
05/14/2006                   BOWIE              TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 3:08 AM CST, 2 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
408 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL         3 W TEXARKANA           33.45N 94.07W
05/14/2006  E 1.00 INCH          BOWIE           TX   BROADCAST MEDIA

            HAIL COVERED THE GROUND

&&

24
Local storm report, May 14, 3:39 AM CST, 2 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
439 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0429 AM     HAIL             5 SW EL DORADO          33.17N 92.72W
05/14/2006  E0.88 INCH       UNION              AR   TRAINED SPOTTER

            OCCURED IN PARKERS CHAPEL

&&

24
Local storm report, May 14, 3:50 AM CST, 1 hour 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
450 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0432 AM     HAIL             23 NW FARMERVILLE       33.01N 92.68W
05/14/2006  E1.00 INCH       UNION              LA   LAW ENFORCEMENT

&&

24
Local storm report, May 14, 3:53 AM CST, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
453 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0433 AM     HAIL             PLAIN DEALING           32.91N 93.70W
05/14/2006  E1.00 INCH       BOSSIER            LA   LAW ENFORCEMENT

&&

24
Local storm report, May 14, 5:31 AM CST, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
631 AM CDT SUN MAY 14 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0345 AM     HAIL             10 ENE NEW BOSTON       33.52N 94.26W
05/14/2006  E0.75 INCH       BOWIE              TX   TRAINED SPOTTER

            RED WATER TEXAS...HAIL COVERED THE GROUND.

&&

24

The radar

The Shreveport radar (KSHV), 107 km away, was scanning. The volume nearest the first event began at 11:39 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, San Augustine

When
May 14, 5:40 AM CST
Where
San Augustine County, San Augustine
Measured
1 in hail
Reported by
LAW ENFORCEMENT
Coordinates
31.517, -94.117

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, May 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5506630.